Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Northern Indiana

June 20, 20116 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 20, 2011, 7:59 AM EDT for 6 counties in Indiana. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 7:59 AM EDT (11:59 UTC)
Expired
Jun 20, 2011, 9:00 AM EDT
In force
61 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Cass County, IN, Fulton County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 103 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:20 AM EDTTSTM WND GST 703 E Monon, INCOUNTLESS BRANCHES DOWN. SEVERAL 2-3 INCH BRANCHES BLOCKING SOME ROADS. A TREE UPROOTED AND LANDED ON A HOUSE IN BEDFORD BAY AREA. COUNTLESS POWERLINES STILL DOWN. 2.5 INCHES OF RAIN HAS FALLEN SO FAR. TIME ESTIMATED BY RADAR.
Jun 20, 8:33 AM EDTTSTM WND DMGIdaville, INTREES LARGER THAN 6 INCHES IN DIAMETER AND BRANCHES DOWN THROUGHOUT IDAVILLE
Jun 20, 8:33 AM EDTTSTM WND GST 51Winamac, IN51 MPH GUST RECORDED AT MIDDLE HIGH SCHOOL IN WINAMAC. TIME ESTIMATED FROM RADAR.
Jun 20, 8:36 AM EDTTSTM WND DMGBurnettsville, IN1 FOOT DIAMETER TREE DOWN WITH OTHER TREES AND BRANCHES DOWN THROUGHOUT THE TOWN OF BURNETTSVILLE
Jun 20, 8:46 AM EDTTSTM WND DMG2 Sw Logansport, INTREES DOWN. POWER POLES SNAPPED. POWER LINES DOWN IN THE ROAD AT 35N AND BURLINGTON AVE.
Jun 20, 8:46 AM EDTTSTM WND DMGGeorgetown, INTREES DOWN IN GEORGETOWN.
Jun 20, 8:46 AM EDTTSTM WND GST 461 Wnw Logansport, INMEASURED AT 1227 N SR 17.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1795 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WUUS53 KIWX 201159
SVRIWX
INC017-049-099-131-149-181-201300-
/O.NEW.KIWX.SV.W.0115.110620T1159Z-110620T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN NORTHWEST INDIANA...
  CASS COUNTY IN NORTH CENTRAL INDIANA...
  PULASKI COUNTY IN NORTHWEST INDIANA...
  SOUTHWESTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 900 AM EDT/800 AM CDT/

* AT 756 AM EDT/656 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 33 MILES WEST OF MEDARYVILLE TO
  22 MILES WEST OF FRANCESVILLE TO 35 MILES WEST OF WOLCOTT...AND
  MOVING EAST AT 55 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  MEDARYVILLE...
  WOLCOTT AND FRANCESVILLE...
  MONON AND NORTH JUDSON...
  WINAMAC...
  BROOKSTON...
  MONTICELLO...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LEE...
CLARKS...SAN PIERRE...LOMAX...REYNOLDS...DENHAM...RIPLEY...
LAKESIDE...BADGER GROVE...SMITHSON...SITKA AND INDIANA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF
SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH
LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8700 4091 8699 4092 8694 4125 8694
      4126 8690 4126 8621 4092 8617 4057 8626
      4058 8638 4070 8639 4070 8652 4074 8653
      4074 8674 4073 8676 4057 8678 4058 8710
      4084 8711
TIME...MOT...LOC 1158Z 263DEG 48KT 4126 8745 4101 8727
          4060 8764
WIND...HAIL 60MPH <.50IN

$$

MCS
3 follow-up statements
463 
WWUS53 KIWX 201237
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
837 AM EDT MON JUN 20 2011

INC017-049-099-131-149-181-201300-
/O.CON.KIWX.SV.W.0115.000000T0000Z-110620T1300Z/
STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN-CASS IN-WHITE IN-
837 AM EDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM
EDT/800 AM CDT/ FOR CASS...SOUTHWESTERN MARSHALL AND FULTON COUNTIES
IN NORTH CENTRAL INDIANA...AND WHITE...PULASKI AND SOUTHERN STARKE
COUNTIES IN NORTHWEST INDIANA...

AT 733 AM CDT/833 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF NORTH
JUDSON TO 7 MILES SOUTH OF WINAMAC TO BROOKSTON...AND MOVING EAST AT
55 MPH.

LOCATIONS IMPACTED INCLUDE...
  LOGANSPORT...ROCHESTER...ROYAL CENTER...CULVER...ARGOS...WALTON...
  IDAVILLE...BEARDSTOWN...LAWTON AND VANMETER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF SEVERE
THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4093 8686 4124 8693 4126 8691 4126 8621
      4092 8617 4057 8626 4058 8637 4070 8639
      4070 8652 4074 8653 4074 8666 4074 8674
      4073 8676 4057 8678 4058 8710
TIME...MOT...LOC 1237Z 263DEG 48KT 4128 8671 4095 8652
          4063 8676
WIND...HAIL 60MPH <.50IN

$$

MCS
960 
WWUS53 KIWX 201243 CCA
SVSIWX

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
837 AM EDT MON JUN 20 2011

INC017-049-099-131-149-181-201300-
/O.COR.KIWX.SV.W.0115.000000T0000Z-110620T1300Z/
STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN-CASS IN-WHITE IN-
837 AM EDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM
EDT/800 AM CDT/ FOR CASS...SOUTHWESTERN MARSHALL AND FULTON COUNTIES
IN NORTH CENTRAL INDIANA...AND WHITE...PULASKI AND SOUTHERN STARKE
COUNTIES IN NORTHWEST INDIANA...

AT 733 AM CDT/833 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF NORTH
JUDSON TO 7 MILES SOUTH OF WINAMAC TO BROOKSTON...AND MOVING EAST AT
55 MPH.

LOCATIONS IMPACTED INCLUDE...
  LOGANSPORT...ROCHESTER...ROYAL CENTER...CULVER...ARGOS...WALTON...
  IDAVILLE...BEARDSTOWN...LAWTON AND VANMETER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4093 8686 4124 8693 4126 8691 4126 8621
      4092 8617 4057 8626 4058 8637 4070 8639
      4070 8652 4074 8653 4074 8666 4074 8674
      4073 8676 4057 8678 4058 8710
TIME...MOT...LOC 1237Z 263DEG 48KT 4128 8671 4095 8652
          4063 8676
WIND...HAIL 60MPH <.50IN

$$

MCS
787 
WWUS53 KIWX 201258
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 AM EDT MON JUN 20 2011

INC017-049-099-131-149-181-201306-
/O.EXP.KIWX.SV.W.0115.000000T0000Z-110620T1300Z/
STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN-CASS IN-WHITE IN-
858 AM EDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR CASS...SOUTHWESTERN MARSHALL
AND FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND WHITE...PULASKI
AND SOUTHERN STARKE COUNTIES IN NORTHWEST INDIANA WILL EXPIRE AT 900
AM EDT/800 AM CDT/...

AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4093 8686 4124 8693 4126 8691 4126 8621
      4092 8617 4057 8626 4058 8637 4070 8639
      4070 8652 4074 8653 4074 8666 4074 8674
      4073 8676 4057 8678 4058 8710
TIME...MOT...LOC 1256Z 263DEG 48KT 4131 8637 4098 8619
          4066 8643

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:42 AM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 20, 3:42 AM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 AM EDT MON JUN 20 2011

.SHORT TERM...

TODAY THROUGH TUESDAY NIGHT

STAUNCH THETA-E PLUME CONTINUES TO SHIFT NE PER REFLECTED STRONG LL
SOUTHERLY FLOW AHEAD OF THE PROPAGATING WESTERN CONUS TROUGH AND A
STRONG ASSOCIATED LEAD IMPULSE. ROBUST CONVECTION CONTINUES ACROSS
NE/IA WITH OTHER STORMS DEVELOPING OVER SOUTHERN IN AND KY IN
RESPONSE TO A LLJ. THE PERIOD/S FORECAST WILL BE ANOTHER TRICKY
VENTURE GIVEN SUBTLE MID LEVEL IMPULSES/MCV/S/AND BOUNDARY
INTERACTIONS. HOWEVER...THE ADVECTING LONGWAVE UPPER TROUGH WILL
TRUMP ALL PROCESSES BY TONIGHT...WITH THE FORCED NORTHWARD ADVECTION
OF DEEPER MOISTURE AND THE ASSOCIATED WARM FRONT INTO THE NE FA. THE
TRANSITION OF THIS BOUNDARY NORTH WILL RESULT IN INCREASING CHANCES
FOR THUNDERSTORMS...WITH THE POTENTIAL FOR AN MCS INTO THE REGION
THIS MORNING. UPSTREAM ACTIVITY OVER IA IS STARTING TO SEE COLD POOL
DEVELOPMENT WITH A SOUTHERN DEVIANT CELL FOLLOWING THE H85 THETA-E
GRADIENT ESE. HEIGHT RISES INTO THE REGION WITH THICKNESS RISES
WOULD CERTAINLY DICTATE A MORE EASTERN PATH FOR THIS BOWING CELL AS
IT PROGRESSES INTO IL AND INTERACTS WITH OTHER STRONG CELLS TO THE
ENE...ESP GIVEN STAUNCH CAPPING PER THE ADVANCING EML. CURRENT
THINKING IS FOR THIS COMPLEX TO ORGANIZE AND EVENTUALLY PUSH INTO
IN THIS AM...WITH A SYSTEM GENERATED MCV LIKELY HELPING SPAWN
ACTIVITY AS THE MAJORITY OF THE LINGERING MCS PASSES SOUTH OF THE
FA. PREFERRED THE HRRR AND LOCAL WRF SOLUTIONS WHICH ARE IN LINE
WITH AFOREMENTIONED IDEAS AND HAVE ALSO PERFORMED WELL AS OF LATE.
HENCE...EITHER WAY YOU CUT IT...THE FA IS IN STORE FOR INCREASED
CHANCES FOR SHRA/TS. THERE IS A CONCERN FOR SEVERE WEATHER GIVEN 0-6
KM BULK SHEAR VALUES IN EXCESS OF 50 KNOTS/0-3 KM SHEAR VECTORS IN
EXCESS OF 30 KNOTS/AMPLE INSTABILITY ALONG THE WARM FRONT WITH
MUCAPES IN EXCESS OF 1500-2000 J/KG/AND AN ADVANCING EML WITH AMPLE
DRY AIR ALOFT AND STEEP MID LEVEL LAPSE RATES.

LL THETA-E GRADIENT WILL BE SITUATED ACROSS THE NE HALF TONIGHT WITH
PERTURBED UPPER FLOW OVER THE SOUTHERN GREAT LAKES. COPIOUS AMOUNT
OF CONVECTION ONGOING ACROSS NE...WITH NEW DEVELOPMENT UPSTREAM THIS
AFTERNOON WILL YIELD AN INCREASED POTENTIAL FOR ANOTHER MCS
ADVECTING ACROSS THE SOUTHERN GREAT LAKES...WHICH WOULD FOLLOW THE
H85-H3 THICKNESS CONTOURS INTO THE NE FA...WITH A RIDGE RIDING
SETUP. HENCE...HAVE INCREASED POPS NE HALF...AND ADDED SEVERE
MENTION GIVEN NAM/WRF PROGGED BULK SHEAR VALUES IN EXCESS OF 35
KNOTS WITH 0-3 KM SHEAR VECTORS IN EXCESS OF 30 KNOTS.

CENTRAL CONUS LONG WAVE TROUGH WILL SUPPORT YET ANOTHER STRONG
IMPULSE INTO THE WESTERN MIDWEST WITH INCREASING CHANCES FOR
THUNDERSTORMS BY TUES AFTERNOON AND EVENING. HAVE RETAINED
INCREASING POPS IN THE PERIOD. SEVERE POTENTIAL REMAINS GIVEN AMPLE
MLCAPE VALUES IN EXCESS OF 2-3 KJ/KG WITH INCREASING DEEP LAYER
SHEAR. STILL MUCH UNCERTAINLY PRESENT PER UPSTREAM CONVECTIVE
DETAILS...PRECLUDING HIGHER POPS ATTM.

ADJUSTED TEMPS TODAY GIVEN CONCERNS ON CLOUDS AND RAIN...SIDED WITH
COOLER NAM/GFS NUMBERS. TUES STILL LOOKS HOT AND VERY HUMID WITH
HIGHS AROUND 90 AT MOST PLACES AND DEWPOINTS IN THE LOW 70S.

&&

.LONG TERM...
PRIMARY QN AND RELATED MODEL PROB CONTS TO LIE W/HANDLING OF
VIGOROUS SW TROUGH DIGGING THROUGH OR ATTM. SW EJECTS OUT INTO THE
CNTRL PLAINS ON MON AND RAPIDLY DEEPEN/CLOSE OFF ACRS NE. HWVR
SUBTLE MODEL DIFFS EXIST W/EWD WOBBLE AND SUBSEQUENT WKNG. DEEPENING
SWRLY FLW WILL FINALLY ADVT STOUT LL THETA-E RIDGE PARKED ACRS KS/MO
NEWD ON TUE AS SFC WMFNTL BNDRY FINALLY GETS MIXED NWD INTO THE SRN
GREAT LAKES. NO QUALMS W/PRIOR GRID TWEAKS AND WILL HOLD AS CONV
DETAILS AT THIS RANGE STILL QUITE UNCERTAIN ESP W/EXTENT OF PSBL
DEBRIS CLD CVR TO DEAL W/TUE MORNING/PLACEMENT AND EVOLUTION OF LEFT
OVR MCS TRACKING OUT OF THE PLAINS/AND POTENTIAL SPOILER MESOSCALE
OUTFLW BNDRY. REGARDLESS ARRIVAL OF BOTH LL THETA-E RIDGE AND ERN
PERIPHERY OF PLAINS EML FOSTER SOME PENCHANT FOR SVR STORMS
PARTICULARLY NW HALF LT TUE AFTN/EVE AS IT STANDS NOW AND PERHAPS
OVERNIGHT TUE COMMENSURATE W/MORE SIG HGT FALLS ALOFT SPREADING EWD
AND ACCOMPANYING INCREASING ASCENT.

OTHERWISE OCCLUDING CYCLONE GRINDS TO A HALT THU AND WILL HAVE TO
SPREAD CHC POPS THROUGH THU TO ACCOUNT OF SHRA NR UPR LOW CNTR.
NR TERM CONV TRENDS WELL SW OF CWA THIS MORNING ACRS CNTRL IL
DEMONSTRATE THE INADEQUACY OF MOST MODEL SOLUTIONS WRT CONVN AND
HERALD THE CONTD POTENTIAL PROBS TO BEGIN THIS PD ON MON.

UNSEASONABLY WARM TEMPS TO START THE PD ON TUE WILL COOL TO WELL BLO
NORMAL BY THU W/SLOW MODERATION NOT XPCD UNTIL DY8 (SUN).

&&

.AVIATION.../06Z TAFS/
LL WARM FRONT CONTINUES TO ACCELERATE NE...WITH THUNDERSTORM
ACTIVITY INCREASING ALONG THE NOSE THE H85 THETA-E GRADIENT.
MASSIVE TS COMPLEX OVER SOUTHERN IA IS EXPECTED TO SHIFT ESE INTO
THE REGION LATER THIS MORNING...WITH AN MCS EXPECTED TO ADVECT
EAST ALONG THE H85 THETA-E GRADIENT. ADVECTION PROCESSES AND
THICKNESS VALUES SUGGEST THE BULK OF ACTIVITY WILL PROPAGATE
THROUGH THE SOUTHERN 2/3 OF THE FA...WITH STRONG WINDS POSSIBLE IN
EXCESS OF 50 KNOTS AS WELL AS LARGER HAIL. THIS WILL CONTINUE TO
BE WATCHED ESP GIVEN BULK SHEAR VALUES. HAVE TRENDED TAFS TO A
TEMPO TSRA GROUP DURING TIME PERIOD WITH THE HIGHEST PROB FOR
RESTRICTIONS. OTHERWISE...VFR CONDITIONS WILL DOMINATE OUTSIDE OF
TSRA/S WITH MORNING BR/FG POSSIBLE IN MAINLY EASTERN AREAS WHERE
LIGHTER FLOW IS IN PLACE. SIG PRESSURE FALLS ARE EXPECTED TO ALLOW
WINDS IN THE WESTERN HALF TO REMAIN AT 3-6 KNOTS...KEEPING MIXING
PROCESSES GOING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JC
LONG TERM...T
AVIATION...JC
Hazardous weather outlook, Jun 20, 5:44 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 AM EDT MON JUN 20 2011

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-211000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
544 AM EDT MON JUN 20 2011 /444 AM CDT MON JUN 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WITH A RISK OF DAMAGING WINDS ARE
POSSIBLE TODAY...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 30
CORRIDOR THIS MORNING. IN ADDITION...AREAS OF HEAVY RAINFALL ARE
ALSO POSSIBLE...ESPECIALLY ACROSS NORTHERN INDIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES FROM TUESDAY THROUGH THROUGH
WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS AND ISOLATED LARGE
HAIL MAY DEVELOP ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 20, 5:22 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 AM EDT MON JUN 20 2011

INZ006>009-018-MIZ079>081-OHZ001-002-004-005-015-016-201130-
LAGRANGE-STEUBEN-NOBLE-DE KALB-ALLEN IN-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...FORT WAYNE...NEW HAVEN...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS
522 AM EDT MON JUN 20 2011

...AREAS OF DENSE FOG POSSIBLE...

AREAS OF DENSE FOG CAN BE EXPECTED THROUGH MID MORNING.
VISIBILITIES DOWN TO ONE QUARTER MILE CAN BE EXPECTED...ESPECIALLY
IN RURAL AREAS. MOTORIST ARE ADVISED TO SLOW DOWN AND USE YOUR
LOW BEAM HEADLIGHTS IF DENSE FOG IS ENCOUNTERED.

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:50 AM EDTSpecial Weather StatementIWXMiami, Wabash25 min
Jun 20, 1:29 PM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Miami, Wabash40 min
Jun 20, 1:55 PM EDTRiver Flood WatchIWXCarroll, White19 hr
Jun 20, 2:05 PM EDTAreal Flood AdvisoryIWXWhite5 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.